Friday, March 03, 2006

I Took Your Advice

Update—I Am OK. I took the advice of those who left comments for me on yesterday’s post and went to the emergency room last night. I was there for almost 7 hours. They ran tests and could not confirm a stroke.

The ER doctors do want me to set up an appointment with my MD. The neurologist in the ER said that the symptoms I described—dizziness, nausea, blurred vision, inability to concentrate, headache, etc.—could be side affects of Lexapro, the antidepressant/anti-anxiety medication my doctor prescribed. I have been taking it for almost a month: the first two weeks at reduced strength; the last ten days or so at full strength.
This morning I looked up the side affects of Lexapro:

· More common side effects may include:
Constipation, decreased appetite, decreased sex drive, diarrhea, dizziness, dry mouth, ejaculation disorder, fatigue, flu-like symptoms, impotence, indigestion, insomnia, nausea, runny nose, sinusitis, sleepiness, sweating

· Less common side effects may include:
Abdominal pain, abnormal dreaming, allergic reactions, blurred vision, bronchitis, chest pain, coughing, earache, fever, gas, heartburn, high blood pressure, hot flushes, increased appetite, irritability, joint pain, lack of concentration, lack of energy, lack of orgasm, light-headedness, menstrual cramps, migraine, muscle pain, nasal congestion, neck and shoulder pain, pain in arms or legs, palpitations, rash, ringing in the ears, sinus congestion, sinus headache, stomachache, tingling, toothache, tremors, urinary problems, vertigo, vomiting, weight changes, yawning.

I don’t want to stop taking Lexapro without consulting my MD, so I called his office this morning. His office is closed today, so I will have to call back on Monday.

Thanks for your concern. I realize that if my experience can help anyone else who is taking Lexapro, my describing it in this blog can be most beneficial.


  1. Well atleast we now know you didn't have a mini stroke.Which is good.And yes good thinking.Never stop medication abruptly,unless absolutely sure.Take care of yourself, and have a good weekend.

  2. I learned the hard way, I am glad you went and got checked out. Seven hours though OMG, it is still better to be checked out, waiting can cause damage that can't be fixed. Be sure to call your doctor's office on Monday. It is always best to get your M.D.'s okay before stopping any medication.
    Take care of you Nick!

  3. Oh, my gosh, Nick, that is scary! I hope all is well, and that it's a meds thing. Those psychotropic drugs can be miracles, but they can also be a real bear to regulate, to find the right match for your system, etc., as I'm sure you know.

    Listen, I came to ask a favor. You know Deb, at

    She's hit a rough spot. The anit-rejection drugs are causing so many mouth and throat sores that she can't eat. She didn't spell it out, but this means a feeding tube, dammit. Today she asked for jokes. Of course I thought of you. You have some of the best I see. If you feel like visiting, would you load up some of your funnies and take them over to Deb's? There's also a "movement" to try to get her 100 comments on today's post.

    Thanks, Nick. And if you feel too lousy to go out visiting, no worries, I totally understand :)

  4. I'm glad it worked out that way.

  5. I'm so glad you went. Take care of yourself. You know we just care about you, and are not trying to be nosy nellies?

    Susie said 'movement'. he he. It was a movement all right. I haven't laughed so hard except over here on Mondays!

  6. Haha,nick. It feels good, doesn't it? Having people fuss around you when you aren't well. Once i had an accident and nearly got my face smashed. No emotions until i got home and the entire family was around me,enquiring anxiously. Strangely, i had tears then.

    We had a well known writer amongst us who lived upto the age of 96. Till his last breath, he lived like a young man in his 20s---energetic, enthusiastic, healthy--with full of love towards life. No friggin' cynicism for him. That means that, unless you have a hereditary thing, you can live healthy and dandy upto your last breath--whether that happens at 29 or 92.
    It's so nice that you're back to your normal healthy self. Please take good care of yourself.

  7. Geeez i have all those side affects without taking any medication!!

    Seriously, i am so glad you took the advice from your blog buddies, at least you can rest easy knowing the likely cause. So can we :)

  8. take good care of yourself Nick. Don't worry about it or think too much. Good to hear that you're back to your normal self now.

  9. Glad you went to get it checked out. Isn't it scary how some meds can actually make you feel worse than the condition for which they are prescribed?!?!

  10. Oh my have had such a rough time of it. I hope you are feeling better and I am glad it was not a stroke. Good thing you went in to get checked out. Take care and feel better!!!

  11. I"m late, but glad to read that your health is ok.

    I tried Lexapro for about a month and had to stop. I just could not tolerate it at ALL.

    Good luck!